Florida, 2016

Hail in Florida, March 25, 2016

March 25, 2016 · NWS MFL · 1 event in 1 county or zone

The passage of an upper level system lead to the development of an MCS that moved through Central and South Florida during the morning hours. A very moist and unstable atmosphere led to several rounds of showers and storms along the boundary through the day across the region.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MFL wrote it up.

The passage of an upper level system lead to the development of an MCS that moved through Central and South Florida during the morning hours. A very moist and unstable atmosphere led to several rounds of showers and storms along the boundary through the day across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before the first event at Mar 25, 12:56 PM EST, 47 minutes earlier.

Area forecast discussion, Mar 25, 12:56 PM EST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
156 PM EDT FRI MAR 25 2016

.AVIATION...

WHILE THERE IS A GENERAL LACK OF CONVECTION ACROSS THE PENINSULA
EARLY THIS AFTERNOON...CONDITIONS FOR ACTIVE CONVECTION ARE
FAVORABLE ACROSS THE PENINSULA AND ADJACENT WATERS LATER THIS
AFTERNOON INTO THE EVENING HOURS. WHILE LATEST MESO-SCALE MODELS
HAVE BEEN SOMEWHAT ERRATIC...ALL SOLUTIONS CONTINUE TO FAVOR
CONVECTION ACROSS THE EASTERN PENINSULA THIS AFTERNOON AND
EVENING. IN ADDITION...THERE ARE NUMEROUS LINGERING OUTFLOW
BOUNDARIES FROM EARLIER CONVECTION THIS MORNING AND THAT MAKES
THE FORECAST MORE UNCERTAIN. FOR TERMINAL KAPF...GUIDANCE SUGGESTS
LACK OF CONVECTION THIS AFTERNOON/EVENING BUT MID TO UPPER LEVEL
SHORTWAVES CONTINUE TO INITIATE CONVECTION ACROSS THE EASTERN GULF
AND OUTFLOW BOUNDARIES COULD PROPAGATE ACROSS THE GULF WEST OF
TERMINAL. LASTLY...LATEST GUIDANCE SUGGESTS THAT ADDITIONAL
CONVECTIVE ACTIVITY IS LIKELY AFTER 00Z AND INCLUDED IN TAF'S WITH
VCTS ASSIGNED ALL TERMINALS. SHORT PERIODS OF IFR CONDITIONS MAY
BE POSSIBLE WITH OCCURRENCE OF HEAVY SHOWERS/THUNDERSTORMS.

60

&&

.PREV DISCUSSION... /ISSUED 1056 AM EDT FRI MAR 25 2016/

UPDATE...

CURRENTLY THERE IS A LULL FROM THE VERY ACTIVE PERIOD OF
CONVECTION AND WIDESPREAD SHOWERS/THUNDERSTORMS THAT IMPACTED
PORTIONS OF THE PENINSULA AND REGIONAL WATERS EARLIER IN THE
MORNING. CURRENTLY THE ONLY ACTIVE AREA IS AN AREA OF HEAVY
SHOWERS AND THUNDERSTORMS IN THE OFF SHORE ATLANTIC
WATERS...MAINLY TO THE EAST OF BISCAYNE BAY.

THE FORECAST FOR THIS AFTERNOON CONTINUES TO REMAIN SOMEWHAT
UNCERTAIN. HOWEVER...EVEN THOUGH CONVECTION EARLIER THIS MORNING
MAY HAVE CONTRIBUTED TO SOME STABILIZATION THERE IS CLEARING
ACROSS MUCH OF THE PENINSULA WHICH WILL ALLOW DAY TIME HEATING
TO DRIVE CONVECTION. PLUS THE 12Z SOUNDING INDICATED A PWAT OF
ABOUT 1.9 INCHES. IN ADDITION IT APPEARS THAT ARE SHORT WAVES
AT THE MID TO UPPER LEVELS IN THE CENTRAL TO EASTERN GULF. RECENT
HRRR RUNS ARE SOMEWHAT VARIABLE FROM RUN TO RUN...BUT CONTINUES TO
SUGGEST THAT CONVECTION IS POSSIBLE MAINLY ACROSS THE EASTERN
PENINSULA AND LAKE REGION LATER THIS AFTERNOON INTO THE EARLY
EVENING HOURS. LASTLY...THERE IS A CLUSTER OF
CONVECTION/THUNDERSTORMS IN THE EASTERN GULF WITH AN OUTFLOW
BOUNDARY PROPAGATING EASTWARD WELL WEST OF TAMPA BAY. GIVEN ALL
THESE FACTORS...WILL CONTINUE WITH REGIONAL SHOWERS/THUNDERSTORMS
THIS AFTERNOON AND EARLY EVENING WITH A FEW STRONG THUNDERSTORMS AND
AN ISOLATED SEVERE THUNDERSTORM POSSIBLE.

60

PREV DISCUSSION... /ISSUED 825 AM EDT FRI MAR 25 2016/

AVIATION...

VERY ACTIVE AREAS OF CONVECTION/THUNDERSTORMS EARLIER THIS MORNING
IS NOW EAST OF BISCAYNE BAY ALTHOUGH ANOTHER AREA OF ACTIVE
CONVECTION/THUNDERSTORMS IS ABOUT 10-20 MILES WEST OF TERMINAL
KAPF AND ASSIGNED VCTS. FOR THE SHORT TERM...THE CLUSTER OF
THUNDERSTORMS JUST WEST OF KAPF WILL CONTINUE TO MOVE EASTWARD
WITH A TEMPO GROUP CURRENTLY WITH SHOWERS...WILL AMEND WITH TSRA
AS NEEDED. FOR THE ATLANTIC COAST TERMINALS...WITH SOUTH TO SOUTH
SOUTHWESTERLY FLOW ACROSS THE REGION THE FAVORED AREA OF
CONVECTION WILL BE ACROSS THE EASTERN THIRD OF THE PENINSULA
AROUND/AFTER 18Z WITH ALL ATLANTIC TERMINALS ASSIGNED VCTS AT
18Z. TEMPO GROUP ASSIGNED TO TERMINAL KPBI AT 19Z WITH CONVECTION
ACROSS LAKE REGION AND EASTWARD FORECAST. MORE UNCERTAIN FOR THE
REMAINING ATLANTIC TERMINALS...BUT LATEST MESO-SCALE MODELS
INDICATE CONVECTION IS POSSIBLE AROUND 19-20Z. VERY SHORT PERIODS
OF IFR CONDITIONS POSSIBLE WITH HEAVY SHOWERS/THUNDERSTORMS.

60

PREV DISCUSSION... /ISSUED 418 AM EDT FRI MAR 25 2016/

DISCUSSION...

TODAY...THE ONGOING CONCERN THROUGH DAYBREAK WILL BE THE EVOLUTION
OF THE MCS REMNANTS NOW MOVING THROUGH CENTRAL FL AS A DYING
SQUALL LINE. OVERALL INTENSITIES HAVE DROPPED OVER THE PAST FEW
HOURS, WITH ONLY A FEW EMBEDDED STORMS AS IT MAKES ITS WAY INTO
GLADES COUNTY AND LAKE OKEECHOBEE. THERE IS ALSO A DECENT SWATH OF
RAIN COOLED AIR BEHIND THIS LINE WITH STRATIFORM RAIN.

DESPITE THE TIME OF NIGHT, WARM TEMPERATURES AND DEWPOINTS ACROSS
SOUTH FLORIDA WILL PROVIDE ENOUGH SURFACE BASED INSTABILITY
AUGMENTING THE SUPPORTIVE DYNAMICS OF THE 70-80KT JET CROSSING THE
PENINSULA AND SHORTWAVE. EXPECT THE LINE OF SHOWERS, AND A STORM
OR TWO, WILL MOVE INTO GLADES, HENDRY, COLLIER, AND PALM BEACH
BEFORE DAYBREAK BEFORE DIMINISHING RAPIDLY AS IT MOVES FURTHER
AWAY FROM ITS PARENT MCS.

SEPARATELY, A LARGE CLUSTER OF STRONG STORMS HAS DEVELOPED OVER
THE LOWER KEYS AND FLORIDA BAY THAT IS NOW TRACKING NE TOWARDS THE
MAINLAND AS IT TURNS INTO THE FLOW. THIS CLUSTER, OR AN OUTFLOW,
IS EXPECTED TO CROSS MAINLAND MONROE AND MIAMI-DADE THROUGH
DAYBREAK OR JUST AFTERNOON.

THE EVOLUTION OF THE REMAINDER OF THE DAY BECOMES A LITTLE MORE
UNCERTAIN DEPENDING ON HOW MUCH AND HOW LONG CLOUD COVER FROM THIS
ONGOING ACTIVITY LINGERS AND WHERE THE VARYING OUTFLOW BOUNDARIES
END UP. THERE WILL LIKELY BE A LULL IN PRECIP INTO THE EARLY
AFTERNOON AS WE SEE SURFACE COOLING BEHIND THE OUTFLOW BOUNDARY
AND SUBSIDENCE BEHIND THE CURRENT SHORTWAVE BEFORE THE NEXT
(ALREADY VISIBLE ON SATELLITE) APPROACHES LATER THIS AFTERNOON.

WITH DIURNAL HEATING, AFTERNOON SEA BREEZE DEVELOPMENT, AND A COLD
POCKET ALOFT /-11 TO -12 AT H5/ MOVING OVERHEAD WITH THE NEXT
SHORTWAVE, THERE SHOULD BE ENOUGH INSTABILITY FOR ANOTHER ROUND OF
SCATTERED TO NUMEROUS SHOWERS AND STORMS. STEERING FLOW WILL FOCUS
ACTIVITY TOWARDS LAKE OKEECHOBEE/PALM BEACH/NE BROWARD WITH TIME.
STRONGEST STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL, FREQUENT
LIGHTNING, AND STRONG WIND GUSTS. ALL OF SOUTH FLORIDA REMAINS
UNDER A MARGINAL RISK FOR SEVERE STORMS.

THIS WEEKEND...MODELS ARE SHOWING A SMALL INCREASE IN MID LEVEL
RIDGING SAT AND SUN OVER SOUTH FLORIDA, ALLOWING FOR SOME DRY AIR
ADVECTION AND A SLIGHT WARMING IN MID LEVEL TEMPS. THE OVERALL
CHANGES ARE SUBTLE, BUT THE NET RESULT IS A NORTHWARD SHIFT IN THE
STALLED FRONTAL BOUNDARY AND SURFACE CONVERGENCE BACK INTO N FL/S
GA, LOW LEVEL WINDS BACKING MORE E-SE, AND THE TRACK OF THE UPPER
LEVEL WAVES AND THEREFORE THE BEST DYNAMICS NORTH OF SOUTH FLORIDA.

HOWEVER, THE OVERALL ATMOSPHERE REMAINS VERY WARM AND MOIST,
ESPECIALLY AT THE SURFACE WHICH IN COMBINATION WITH THE SEA BREEZES
WILL PROVIDE ENOUGH OPPORTUNITY FOR SCATTERED SHOWERS AND STORMS IN
THE AFTERNOON. OVERALL COVERAGE MAY BE A LITTLE LOWER BOTH DAYS THAN
THURS OR FRI, WITH MOST ACTIVITY LIKELY TOWARDS THE LAKE AND OVER
THE INTERIOR WITH AFTERNOON/EVENING SEA BREEZE COLLISION. MID LEVEL
DRYING MAY ALSO HELP ENHANCE STRONG WIND THREAT FOR THOSE STORMS
THAT DO DEVELOP, ESPECIALLY ALONG BOUNDARY COLLISIONS.

AFTERNOON HIGHS REMAIN VERY WARM IN THE MID-UPPER 80S, THOSE THE
INCREASE IN EASTERLY FLOW MAY KEEP THE IMMEDIATE EAST COAST METRO IN
THE LOW 80S ON SUN.

MONDAY THROUGH THURSDAY... NOT MUCH CHANGE IN THE ONGOING FORECAST
OR OUTLOOK AS STRONGER UPPER LEVEL WAVE MOVING THROUGH THE TN/OH
VALLEY KICKS OFF A NEW SURFACE LOW THAT TRACKS THROUGH THE MID-
ATLANTIC ON MONDAY. THIS WILL BRING THE SURFACE FRONT BACK INTO THE
CENTRAL AND SOUTHERN FL PENINSULA ON MONDAY, BEFORE IT STALLS OUT.
THERE MAY BE SOME DRYING WED OR THURS AS THE FRONT WASHES OUT, BUT
MAGNITUDE AND TIMING ARE UNCLEAR ENOUGH THAT AT LEAST ISOLATED TO
SCATTERED SHOWERS AND STORMS WILL REMAIN IN THE FORECAST THROUGH
NEXT WEEK.

MARINE...SOUTHERLY WINDS 1-150KTS TODAY ENHANCED BY AFTERNOON SEA
BREEZES BECOMING MORE SE OVER THE ATLANTIC WATERS AND S-SW OVER THE
GULF. WINDS BACK MORE E-SE OVER ALL THE WATERS FOR THE WEEKEND WITH
SPEEDS CONTINUING AROUND 10-15KTS. APPROACH OF THE FRONTAL BOUNDARY
INTO MONDAY WILL BRING WINDS AROUND TO THE WEST-SOUTHWEST BY LATE IN
THE DAY. SEAS GENERALLY 1 TO 3 FEET.

THE MAIN BOATING CONCERN WILL CONTINUE TO BE SHOWERS AND FEW
THUNDERSTORMS. FREQUENT CLOUD TO WATER LIGHTNING STRIKES AND GUSTY
WINDS ARE POSSIBLE WITH THE STRONGEST STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  71  86  75  86 /  30  30  10  20
FORT LAUDERDALE  73  86  76  86 /  20  20  10  10
MIAMI            73  85  75  86 /  10  20  10  10
NAPLES           70  87  70  86 /  10  30  30  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

SHORT TERM...
LONG TERM....
AVIATION...60/BD
Hazardous weather outlook, Mar 25, 3:15 AM EST, 10 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED
NATIONAL WEATHER SERVICE MIAMI FL
415 AM EDT FRI MAR 25 2016

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
252015-
LAKE OKEECHOBEE-BISCAYNE BAY-
COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM-
COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM-
WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM-
WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM
EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY-
INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-
INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE-
MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI-
DADE-FAR SOUTH MIAMI-DADE-
COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM-
COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM-
WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM-
415 AM EDT FRI MAR 25 2016

...STRONG TO SEVERE STORMS POSSIBLE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS SOUTH
FLORIDA, MAINLY DURING THE AFTERNOON BUT ALSO POSSIBLE AT ANY
TIME. SOME OF THE STORMS WILL BE STRONG WITH WIND GUSTS OVER 40
MPH AND SMALL HAIL, WITH THE POTENTIAL FOR A FEW STORMS TO REACH
SEVERE LEVELS WITH DAMAGING WIND GUSTS TO 60 MPH OR HIGHER. THE
MOST LIKELY AREA FOR THE STRONGEST STORMS WILL BE FROM THE LAKE
OKEECHOBEE AREA SOUTH TO THE PALM BEACHES AND NORTHERN BROWARD
COUNTY.

WIND: GUSTS OF 40 TO 50 MPH ARE POSSIBLE WITH ANY OF THE STORMS
TODAY ACROSS SOUTH FLORIDA. THE STRONGEST STORMS HAVE THE
POTENTIAL OF PRODUCING DAMAGING WIND GUSTS OF 60 MPH OR GREATER,
MAINLY FROM THE LAKE OKEECHOBEE AREA SOUTH TO THE PALM BEACHES AND
NORTHERN BROWARD COUNTY.

HAIL: SMALL HAIL IS POSSIBLE WITH ANY OF THE STORMS ACROSS SOUTH
FLORIDA.

FLOODING: HEAVY RAINFALL IS EXPECTED TO CAUSE LOCALIZED FLOODING
OF STREETS AND POORLY DRAINED AREAS ACROSS MUCH OF SOUTH FLORIDA,
WITH THE GREATEST LIKELIHOOD FROM THE BROWARD AND PALM BEACH
COUNTY METRO AREAS TO AROUND LAKE OKEECHOBEE.

WATERSPOUTS: THUNDERSTORMS MAY SPAWN WATERSPOUTS OVER THE GULF AND
ATLANTIC WATERS THROUGH TONIGHT.

RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS AT THE
ATLANTIC BEACHES TODAY, ALONG WITH A SLIGHT RISK AT THE GULF COAST
BEACHES.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED MAINLY AFTERNOON THUNDERSTORMS ARE EXPECTED THIS
WEEKEND THROUGH MUCH OF NEXT WEEK. THE GREATEST COVERAGE OF STORMS
IS EXPECTED TO BE ON SATURDAY AROUND AND WEST OF LAKE OKEECHOBEE
WHERE SOME STORMS COULD REACH STRONG TO SEVERE LEVELS WITH
DAMAGING WINDS POSSIBLE, ALONG WITH HAIL AND LOCALIZED FLOODING.

THE FOCUS FOR THUNDERSTORMS WILL BE MAINLY OVER THE INTERIOR OF
THE PENINSULA SUNDAY THROUGH THE MIDDLE OF NEXT WEEK, WITH THE
MAIN THREATS BEING OCCASIONAL LIGHTNING STRIKES, GUSTY WINDS AND
HEAVY RAINFALL LEADING TO MINOR FLOODING.

THE RIP CURRENT RISK WILL REMAIN SOMEWHAT ELEVATED AT THE ATLANTIC
BEACHES THIS WEEKEND AS WINDS REMAIN OUT OF THE EAST AND
SOUTHEAST, WITH A DECREASING RISK EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED. INDIVIDUAL SPOTTERS ARE ALWAYS
ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

MOLLEDA

In the hours before

Special weather statement, Mar 25, 7:57 AM EST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
857 AM EDT FRI MAR 25 2016

FLZ069-070-251345-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
857 AM EDT FRI MAR 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
AND FREQUENT TO EXCESSIVE LIGHTNING FOR WEST CENTRAL COLLIER COUNTY
UNTIL 945 AM EDT...

* AT 857 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD OVER NAPLES...
  MOVING EAST AT 20 MPH.

* IN ADDITION...FREQUENT TO EXCESSIVE LIGHTNING IS OCCURRING WITH
  THIS STORM. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
  FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. SEEK SHELTER
  IN A SAFE BUILDING UNTIL THE STORM PASSES.

* LOCATIONS IMPACTED INCLUDE...
  NAPLES...GOLDEN GATE ESTATES...VINEYARDS...WEST TOLL GATE ON ALLIGATOR
  ALLEY...NAPLES MANOR...EAST NAPLES...BELLE MEADE...NORTH NAPLES...GOLDEN
  GATE...LELY RESORT...NAPLES PARK...FIDDLERS CREEK...LELY AND PELICAN
  BAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 2623 8185 2632 8169 2632 8166 2618 8160
      2600 8164 2606 8184
TIME...MOT...LOC 1257Z 267DEG 18KT 2615 8182

60
Special weather statement, Mar 25, 8:10 AM EST, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
910 AM EDT FRI MAR 25 2016

FLZ069-070-251400-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
910 AM EDT FRI MAR 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR THE DEVELOPMENT OF FUNNEL CLOUDS
FOR WEST CENTRAL COLLIER COUNTY UNTIL 1000 AM EDT...

* AT 909 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
  WITH ROTATION...CAPABLE OF PRODUCING A FUNNEL CLOUD OVER NAPLES...
  MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NAPLES...GOLDEN GATE...NAPLES MANOR...LELY RESORT...EAST NAPLES AND
  LELY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.

FUNNEL CLOUDS OCCASIONALLY TOUCH DOWN AND PRODUCE TORNADOES. MOVE
INDOORS AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2617 8184 2621 8178 2621 8172 2615 8168
      2607 8167 2606 8179 2608 8185
TIME...MOT...LOC 1309Z 259DEG 10KT 2613 8182

60
Special weather statement, Mar 25, 1:38 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
238 PM EDT FRI MAR 25 2016

FLZ072-074-172-173-251915-
COASTAL MIAMI DADE COUNTY-METROPOLITAN MIAMI DADE-METRO BROWARD
COUNTY-COASTAL BROWARD COUNTY-
238 PM EDT FRI MAR 25 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BROWARD AND
NORTHEASTERN MIAMI-DADE COUNTIES...

AT 238 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HALLANDALE...
MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 50 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FORT LAUDERDALE...PEMBROKE PINES...HOLLYWOOD...MIRAMAR...HALLANDALE...
MIAMI GARDENS...NORTH MIAMI...NORTH MIAMI BEACH...AVENTURA...DANIA BEACH...
SUNNY ISLES BEACH...WEST PARK...RAVENSWOOD ESTATES...OAK POINT...PORT
EVERGLADES...FORT LAUDERDALE - HOLLYWOOD INTERNATIONAL AIRPORT...OJUS...
MIRAMAR PARKWAY AND UNIVERSITY DRIVE...ESTATES OF FORT LAUDERDALE AND
CHAMBERS ESTATES.

LAT...LON 2588 8014 2599 8027 2612 8010 2592 8011
TIME...MOT...LOC 1838Z 233DEG 27KT 2599 8015

BAXTER

The radar

The Miami radar (KAMX), 50 km away, was scanning. The volume nearest the first event began at 18:42 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Broward

When
March 25, 1:43 PM EST
Where
Broward County, 0.93 mi NE of Hallandale
Measured
0.75 in hail
Reported by
Social Media
Coordinates
25.990, -80.140

Hail up to dime size was reported near the intersection of Hallandale Beach Boulevard and US 1.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2016Every state in 2016This day in weather historyWarnings in Florida, March 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 626166.